Log in
Epilepsy Action
1,601 members519 posts

Double dose of Keppra

Hi there

has anybody ever taken their medication twice in the morning by mistake? I think I may have done this yesterday. I had 3 very strong auras which I haven't had for some time. I was also very tired and had been overdoing it, not getting enough sleep and working too hard etc.

This is the first set back I have had for about 4 years so wanted to see if anybody else had had a similar experience.

Thanks

James

9 Replies
oldestnewest

Easy enough done, I find I have a case which has a separate section labeled for each day, 4 tablets a day helps me not doing it. Also stress and lack of sleep is usually at the root of setting my seizures off. I used to take a medication, which a friend nicknamed the 40 minute pill, where he would ask me a question and about 40 minutes later I would give him the answer, actually one of my local hospitals heard this tale and even they call it "the 40 minute pill" that was many years ago, it was either tegratol or keppra which made me feel very tired and lethargic? Everybody to their own medication and usually a different reaction from them?

all the best

Adlon

2 likes
Reply

Thanks Adlon much appreciated

I guess it is probably due to me overdoing it but I would be interested to hear what effects people have experienced when they have mistakenly taken their medication twice.

cheers

James

Reply

I have done it myself, I felt very uncoordinated, and shaky, I had to lie down for a while, almost like a type of aura, I guess my system was not used to doing it? Stress and lack of sleep caused me forget I had already taken my medication, now fully retired I have less stress and more sleep.

1 like
Reply

I've done it before! A long time ago! That's why I now always use a pill box! When I double dosed myself - then as said above - very doped and all you can do is go and rest; lie down and flake out! And get in touch with the doc for advice! Different with every medication! And don't worry! Remember - you can take the drug late - but you can't take it out of your system! Have a good weekend!

1 like
Reply

Yep. In the past I've taken 1000 Keppra and 200 Lamactel twice in a morning by accident. Also done the same in the evening on a couple of occasions. Not ideal! I just felt very tired but that was it!

1 like
Reply

Today I took a 750 milligram keppra by accident when I meant to take my 1000 pill of niacin should I not take my 7pm keppra even though I took it at noon

Reply

Reading a post of yours 2 years ago. You talk about 3 strong Aurora's. What is that? What is it you are experiencing? I've been on Keppra for about a month 2000 mg a day and there are times I just don't feel myself. I really don't know what I'm experiencing. My whole body toes weak like I'm about to have a seizure but I don't. At least I don't think I am. I do not like this medication I have also developed some sort of rash on my back. I have a doctor's appointment tomorrow to see if I can be switched or my dosage lowered. Any info you can give me would be wonderful. Thank you

Reply

Adlon57 did not mention an Aurora. An aura is the medical term used to describe the feelings you have that warn you that you are about to have a seizure. Some people get a warning, some don't. I feel panic, trouble breathing, confusion, light spots and fireworks, and occasionally, rage. When I have those feelings, I know to find a safe place to sit down and wait it out. If I seize, it is a pain for a week, if not, no harm no foul except for some wasted time.

Reply

What do you mean by its a pain for a week?

Reply

You may also like...